# SDR 98ZZZX3926

- Difficulty date: October 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5000F
- Make and model: Mooney M20F
- Aircraft serial: 221363
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALY8420
- Condition: Failed
- Location: Engine
- Part time: 283 hours
- Stage of operation: NR
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

PILOT LOST ALL ELECTRICAL POWER.  ON INSPECTION, THE ALTERNATOR FAN WAS FOUND DESTROYED AND LODGED IN THE ALTERNATOR BRACKET AND ENGINE BAFFELS.  SUBMITTER STATED POSSIBLE CAUSE SEEMS TO BE FRAME CRACKS OR DAMAGE DONE PREVIOUSLY TO CAUSE A FAN SEPARATION UNDER ROTATIONAL FORCE.  SUBMITTER RECOMMENDED CHECKING THE FAN EVERY 100 HOURS OR EVERY ANNUAL.  FOR CRACKS OR DEFECTS OR AS IN AD 72-15-02.
